MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO PUMP MAX CANISTER; DXE

PENUMBRA, INC. INDIGO PUMP MAX CANISTER; DXE
Catalog Number IAPS2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliac vein using an indigo pump max canister (canister).During the procedure, the physician was using the penumbra system pump max 110v (pump max) to aspirate and noticed that the canister began filling with foam.The penumbra sales representative (representative) disconnected and reconnected the aspiration tubing several times in order to depressurize the canister and allow the foam to recede.Due to this, the representative decided to replace the canister as this process was beginning to interrupt the procedure.The procedure was completed using another canister.There was no report of an adverse effect to the patient.

Brand Name
INDIGO PUMP MAX CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8364679
Report Number3005168196-2019-00349
Device Sequence Number2287603
Product Code DXE
UDI-Device Identifier00814548013343
UDI-Public00814548013343
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS2
Device Lot NumberF85015
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Date Report Sent to FDA01/01/2005